Alert archive / Pennsylvania / Frost Advisories in 2007

Frost Advisory 7, NWS State College, PA

September 23, 20076 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Sep 23, 2007, 2:06 PM EDT for 6 counties in Pennsylvania. It took effect at Sep 24, 2007, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2007, 2:06 PM EDT (18:06 UTC)
In effect from
Sep 24, 2007, 4:00 AM EDT
Expired
Sep 24, 2007, 8:10 AM EDT
In force
4 hr
Issued by
NWS State College, PA

Counties Cameron County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, Sullivan County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 69 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 231806
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT SUN SEP 23 2007

...AREAS OF FROST AND LOCALLY DENSE VALLEY FOG WILL OCCUR
DURING THE EARLY TO MID MORNING HOURS MONDAY...

.HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA
OVERNIGHT...BRINGING CLEAR SKIES AND CALM AIR. THIS WILL CREATE
IDEAL CONDITIONS FOR THE FORMATION OF FROST AND LOCALLY DENSE
VALLEY FOG EARLY MONDAY.


PAZ010>012-037-041-042-240215-
/O.NEW.KCTP.FR.Y.0007.070924T0800Z-070924T1300Z/
ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
206 PM EDT SUN SEP 23 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. 

HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA 
OVERNIGHT.

CLEAR SKIES...VERY DRY AND CALM AIR WILL CREATE IDEAL CONDITIONS
FOR STRONG COOLING OF THE AIR NEAR THE GROUND...ALLOWING
TEMPERATURES TO FALL INTO THE MID 30S TOWARD DAYBREAK. A FEW
LOCATIONS COULD SEE LOW TEMPERATURES AROUND 32 DEGREES.

AREAS OF FROST AND FOG WILL OCCUR THROUGHOUT THE NORMALLY COLD
VALLEYS EARLY MONDAY.

THE FOG WILL BE LOCALLY DENSE DURING THE PEAK COMMUTING HOURS
BETWEEN 5 AM AND 9 AM MONDAY...WITH THE VISIBILITY BELOW ONE
QUARTER OF A MILE AT TIMES. ALLOW PLENTY OF EXTRA TIME TO REACH
YOUR DESTINATION.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

LAMBERT
3 follow-up statements
000 
WWUS71 KCTP 240231
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1031 PM EDT SUN SEP 23 2007

...AREAS OF FROST AND LOCALLY DENSE VALLEY FOG WILL OCCUR DURING
THE EARLY TO MID MORNING HOURS MONDAY...

.HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA
OVERNIGHT...BRINGING CLEAR SKIES AND CALM AIR. THIS WILL CREATE
IDEAL CONDITIONS FOR THE FORMATION OF FROST AND LOCALLY DENSE
VALLEY FOG EARLY MONDAY.

PAZ010>012-037-041-042-241200-
/O.CON.KCTP.FR.Y.0007.070924T0800Z-070924T1300Z/
ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
1031 PM EDT SUN SEP 23 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. 

HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA
OVERNIGHT.

CLEAR SKIES...VERY DRY AND CALM AIR WILL CREATE IDEAL CONDITIONS
FOR STRONG COOLING OF THE AIR NEAR THE GROUND...ALLOWING
TEMPERATURES TO FALL INTO THE MID 30S TOWARD DAYBREAK. A FEW
LOCATIONS COULD SEE LOW TEMPERATURES AROUND 32 DEGREES.

AREAS OF FROST AND FOG WILL OCCUR THROUGHOUT THE NORMALLY COLD
VALLEYS EARLY MONDAY.

THE FOG WILL BE LOCALLY DENSE DURING THE PEAK COMMUTING HOURS
BETWEEN 5 AM AND 9 AM MONDAY...WITH THE VISIBILITY BELOW ONE
QUARTER OF A MILE AT TIMES. ALLOW PLENTY OF EXTRA TIME TO REACH
YOUR DESTINATION.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$
000 
WWUS71 KCTP 240805
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 AM EDT MON SEP 24 2007

...AREAS OF FROST AND LOCALLY DENSE VALLEY FOG WILL OCCUR THROUGH
MID MORNING...

.HIGH PRESSURE CENTERED ACROSS NORTHERN PENNSYLVANIA WILL CREATE
PATCHY FROST AND LOCALLY DENSE VALLEY FOG THROUGH MID MORNING OVER
NORTH CENTRAL PENNSYLVANIA.

PAZ010>012-037-041-042-241300-
/O.CON.KCTP.FR.Y.0007.000000T0000Z-070924T1300Z/
ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
405 AM EDT MON SEP 24 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA
OVERNIGHT.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE UPPER 30S TOWARD DAYBREAK. SOME AREAS OF FROST AND FOG WILL
OCCUR THROUGHOUT THE NORMALLY COLDER VALLEYS.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$
000 
WWUS71 KCTP 241210
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
810 AM EDT MON SEP 24 2007


PAZ010>012-037-041-042-241315-
/O.CAN.KCTP.FR.Y.0007.000000T0000Z-070924T1300Z/
ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
810 AM EDT MON SEP 24 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE WARMED INTO UPPER 30S AND LOWER 40S...HELPING
TO MELT AWAY ANY FROST.

LOCALLY DENSE FOG IN THE VALLEYS CONTAINING RIVERS AND LARGER
STREAMS WILL DISSIPATE BETWEEN 930 AM AND 1030 AM.


$$


LAMBERT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Sep 23, 10:29 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Sep 23, 10:29 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1029 AM EDT SUN SEP 23 2007

.SYNOPSIS...
HIGH PRESSURE WILL BUILD BACK OVER PENNSYLVANIA TODAY...CONTROLLING
THE LOCAL WEATHER WITH DRY CONDITIONS LASTING THROUGH AT LEAST
TUESDAY. UNTIL THEN...CLEAR COOL NIGHTS AND SUNNY DAYS WITH ABOVE
NORMAL TEMPERATURES CAN BE EXPECTED. A SLOW MOVING FRONTAL SYSTEM
WILL FINALLY BRING A CHANCE FOR SHOWERS TUESDAY NIGHT OR EARLY
WEDNESDAY...LASTING INTO THURSDAY.

&&

.NEAR TERM /UNTIL 8 PM TONIGHT/...
LOWER DEWPOINTS CONTINUE TO FILTER SOUTHWARD IN WAKE OF LAST
EVENINGS COLD FRONT. NORTHERLY 925 HPA WIND AT AROUND 10 KTS WILL
BE TAPPED AS VERTICAL MIXING DEEPENS THROUGH EARLY THIS AFTERNOON.
EXPECT THE L/V SFC WIND TO BECOME NORTH TO NE AT 5 TO 8 KTS BY 16Z.

WARM 700 HPA TEMPS NEAR 10C AND THE DRY BOUNDARY LAYER AIR WILL
NEGATE ANYTHING MORE THAN A FEW PANCAKE CU FROM FORMING THIS AFTERNOON.

AS THE CENTER OF THE SFC HIGH BUILDS TWD NRN PENN LATE
TODAY...WINDS WILL ONCE AGAIN DROP TO LIGHT AND VARIABLE BY DUSK
UNDER CLEAR SKIES.

MAX TEMPS THIS AFTERNOON BETWEEN 75 AND 80S ACROSS THE NORTH...AND
LOWER 80S IN THE SOUTH WILL BE ABOUT 8 TO 10 DEG F ABOVE NORMAL.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
HIGH PRESSURE BECOMES CENTERED ACROSS THE REGION OVERNIGHT BEFORE
SLIDING TO THE MID ATLANTIC COAST ON MONDAY.

CLEAR SKIES...WILL COMBINE WITH NEAR CALM AIR AND LOW DEWPOINTS
TO SET UP STRONG RADIATIONAL COOLING OF THE GROUND OVERNIGHT.
THIS WILL LEAD TO MIN TEMPS IN THE 30S OVER THE NORTH...AND 40S
ELSEWHERE WITH AREAS OF DENSE VALLEY FOG BETWEEN 09-14Z MONDAY AS
WATER TEMPS OF AREA RIVERS AND STREAMS ARE AVERAGING IN THE 60S.

THE POCKET OF WARMEST AIR ALOFT AND UPPER HIGH PRESSURE RIDGE WILL
BECOME LOCATED ACROSS PENN MONDAY AFTERNOON...LEADING TO ANY EVEN
WARMER DAY IN MOST PLACES AS THE MEAN LLVL FLOW VEERS AROUND TO
THE SOUTH. THE THICK EARLY MORNING VALLEY FOG...AND FOLLOWING
LIFTING STRATUS DECK THROUGH 16Z...SHOULD HELP TO TRIM MAX TEMPS
UP TO SEVERAL DEG BELOW MOS GUIDANCE ACROSS THE MIDDLE/WEST BRANCH
SUSQ VALLEY. HIGH TEMPS MAY HOLD IN THE UPPER 70S NEAR KIPT WHILE
MAXS ELSEWHERE WILL BE AROUND OR A FEW DEG ABOVE 80F.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
FAIRLY BENIGN WEATHER PATTERN WILL CONTINUE THROUGH THE EARLY
IN THE UPCOMING WEEK AS SFC HIGH PRES SLIDES OFF THE MID ATLANTIC
COAST.

LOCALLY DENSE EARLY MORNING FOG EXPECTED TO BE A LITTLE LESS
EXTENSIVE THAN EARLY MONDAY...AS A LIGHT SOUTHERLY FLOW AND SOME
MID LEVEL CLOUDS COULD OCCUR.

RETURN FLOW WILL ALLOW TEMPS/LLVL MSTR TO INCREASE GRADUALLY TUE
WITH MAX TEMPS WELL ABOVE SEASONABLE LEVELS...WHICH IS SUPPORTED
BY ANOMALOUS LLVL TEMPERATURE FIELDS IN THE EPS.

BLENDED THE GRIDDED MOS WITH THE SREF FOR MOST ELEMENTS BY MID
WEEK AS A COLD FRONT APPROACHES FROM THE GLKS. 00Z ECMWF AND THE
NEW 12Z GFS LOOKED SIMILAR WRT TIMING AND POSITION OF THE FRONT
BY 00Z WED...WITH THE SREF SLIGHTLY FASTER/FURTHER EAST. THE
LATEST EC LOOKS SLIGHTLY WEAKER AND SLOWER COMPARED TO THE
GFS/SREF. GIVEN LOW CONFIDENCE AT THIS POINT...THE AFOREMENTIONED
BLEND APPEARS TO BE THE WAY TO GO FOR NOW. HAVE PLACED HIGHEST
POPS ACROSS THE NW WHERE PWS GO ABOVE NORMAL - A GOOD INDICATOR
FOR PCPN.

OVERALL...THE HIGH AMPLITUDE WRN TROF/ERN RIDGE CONFIGURATION WILL
TRANSITION INTO A MORE FLATTER/PROGRESSIVE PATTERN TOWARD THE END
OF THE WEEK. THIS IS SUPPORTED BY BOTH THE MODELS AND
ENSEMBLES...AND COULD LEAD TO A SLOWER SOUTHEASTWARD PROGRESSION
OF THE CLD FNT. HAVE KEPT IN PCPN CHCS THRU EARLY FRI.

THE LATEST ECMWF RELOADS THE LONGWAVE PATTERN BY NEXT WEEKEND WITH
ANOTHER DEEP TROF IN THE WEST AND ABOVE NORMAL RIDGING IN THE
EAST. HIGH PRES IS FCST TO BUILD IN BEHIND THE FRONT...DRYING
THINGS OUT FOR NEXT WEEKEND.

ESSENTIALLY NO TARGETS OF OPPORTUNITY HAVE BEEN IDENTIFIED IN THIS
PD...SO HAVE STAYED CLOSE TO THE LATEST GMOS.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
ANY LINGERING FOG WILL BURN OFF BY 14-15Z...LEAVING WIDESPREAD VFR
CONDITIONS UNDER SUNNY SKIES AND LIGHT WINDS.

MORE WIDESPREAD FOG AND IFR TO LIFR CONDITIONS WILL OCCUR BETWEEN
09Z AND 14Z MONDAY MORNING AS THE CENTER OF HIGH PRESSURE MOVES
OVERHEAD AND PROVIDES IDEAL CONDITIONS FOR RADIATIONAL COOLING.

CLOUDS WILL GRADUALLY INCREASE FROM THE WEST DURING THE MID WEEK
PERIOD AS A COLD FRONT APPROACHES FROM THE OHIO VALLEY. CIGS AND
VSBYS FOR THE MID TO LATE WEEK PERIOD SHOULD STAY GENERALLY IN THE
VFR RANGE WITH SCTD MVFR CONDITIONS IN THE AREAS OF SHOWERS AND
ISOLATED TSRA /MAINLY WEDNESDAY AND THURSDAY/.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE/DEVOIR
NEAR TERM...DEVOIR/LAMBERT
SHORT TERM...DEVOIR/LAMBERT
LONG TERM...STEINBUGL
AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Sep 23, 1:54 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 AM EDT SUN SEP 23 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-240600-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
154 AM EDT SUN SEP 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.